Home Page Potential Lawsuit FDA Warns About Serious Olanzapine Skin Reactions
FDA Warns About Serious Olanzapine Skin Reactions
Were you looking for Zyprexa lawsuits?
Washington, DC: The US Food and Drug Administration (FDA) is warning that the antipsychotic medicine Olanzapine (Zyprexa) can cause a rare but serious skin reaction that can progress to affect other parts of the body. Consequently, the FDA is adding a new warning to the drug labels for all olanzapine-containing products that describes this severe condition known as Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS). One patient taking olanzapine experienced DRESS and died; however, this patient was taking multiple medicines that could also have contributed to death.
Olanzapine is an antipsychotic medicine used to treat mental health disorders schizophrenia and bipolar disorder. It can decrease hallucinations, in which people hear or see things that do not exist, and other psychotic symptoms such as disorganized thinking. Olanzapine is available under the brand names Zyprexa, Zyprexa Zydis, Zyprexa Relprevv, and Symbyax, and also as generics.
A search of the FDA Adverse Event Reporting System (FAERS) database identified 23 cases of DRESS reported with olanzapine worldwide since 1996, when the first olanzapine-containing product was approved.
Of note, FAERS includes only reports submitted to FDA, so there are likely to be additional cases about which FDA is unaware.
DRESS may start as a rash that can spread to all parts of the body. It can include fever and swollen lymph nodes and a swollen face. It causes a higher-than-normal number of infection-fighting white blood cells called eosinophils that can cause inflammation, or swelling.
DRESS can result in injury to organs including the liver, kidneys, lungs, heart, or pancreas, and can lead to death. DRESS is a potentially fatal drug reaction with a mortality rate of up to 10%.
Legal HelpIf you or a loved one has suffered similar damages or injuries, please click the link below and your complaint will be sent to a lawyer who may evaluate your claim at no cost or obligation.
Last updated on
READ MORE [ Drugs/Medical Settlements and Legal News ]
READ MORE [ Personal Injury Settlements and Legal News ]
My daughter takes olanzapine for schizophrenia. She stays broke out all over her hands. They itch all the time. The worse part of it is she now has an over active bladder from it. She is unable to work due to this problem caused by this drug. She lost the last job she had. She can't take anything the offset it to help her bladder. She's been to 3 specialist. Nothing helps. It is caused by the olanzapine along with her hands being a Brillo pad. It's horrible. Can someone help her? P
ADD YOUR COMMENT ON THIS ISSUE